Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Takes long time to achieve orgasm and ejaculate. Taking Cialis for high BP. Related?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2001
Answered : 13687 Questions
Question
I have the opposite of premature ejaculation. It is taking me longer and longer to achieve orgasm when having sex. Even when masturbating, it seems to take several minutes to ejaculate. Could this be because my testosterone is low? My last T count was 240. Are there any over the counter testosterone boosters that work? I take 5mg of Cialis for BPH. If I took a larger dose, say 50 mg of Cialis before having sex, would I have an easier time achieving climax?
Posted Thu, 5 Sep 2013 in Erectile Dysfunction
 
 
Answered by Dr. Michelle Gibson James 54 minutes later
Brief Answer:
this is called delayed ejaculation

Detailed Answer:
Hi, thanks for using healthcare magic

This difficulty in achieving ejaculation is referred to as delayed ejaculation.

There are different possible causes : (1) reduced male hormone levels including testosterone
(2) decrease conduction along nerves involved in sexual stimulation
(3)high levels of a hormone called prolactin
(4)psychological or relationship factors
(5) side effect of medications however none of your medications are in the list
(6)excess alcohol use
(7) diabetes and hypertension

Cialis can help with delayed ejaculation, this was demonstrated in a medical study by the maximum daily dose is 20 mg a day though many persons use a lower dose.
This dose is titrated upwards, this means it is not increased straight to 20mg but increased in 2.5mg to 5 mg increments to determine exactly how much is needed.

The testosterone is also a little low, replacement therapy would be helpful.

There are different methods of testosterone replacement. It can be oral, injections, patch, gels.

You can consider speaking to your doctor to find out which methods are available and would be best suited for you.

TEstosterone replacement requires monitoring of testosterone levels and PSA levels.

So you should visit your doctor to determine if there if it is possible to determine the cause of the delayed ejaculation.
He or she may consider increasing the cialis dose and adding testosterone replacement.

I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor